Alert archive / California / Wind Advisories in 2020
Wind Advisory 14, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Sep 25, 2020, 3:22 PM PDT. It took effect at Sep 27, 2020, 2:00 AM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2020, 3:22 PM PDT (22:22 UTC)
- In effect from
- Sep 27, 2020, 2:00 AM PDT
- Expired
- Sep 28, 2020, 1:53 PM PDT
- In force
- 36 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
338 WWUS76 KSTO 252222 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 322 PM PDT Fri Sep 25 2020 ...Gusty north winds late Saturday night and Sunday... .A strong pressure gradient will develop over Northern California this weekend behind a trough dropping through the Great Basin. This will bring a period of strong and gusty winds late Saturday night and Sunday. CAZ015>018-063-261445- /O.NEW.KSTO.WI.Y.0014.200927T0900Z-200928T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 322 PM PDT Fri Sep 25 2020 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 2 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
806 WWUS76 KSTO 260336 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 836 PM PDT Fri Sep 25 2020 ...Gusty north winds late Saturday night and Sunday... .A strong pressure gradient will develop over Northern California this weekend behind a trough dropping through the Great Basin. This will bring a period of strong and gusty east to Northeast winds late Saturday night and Sunday. CAZ066-068-270200- /O.EXB.KSTO.WI.Y.0014.200927T0900Z-200928T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- Including the cities of Paradise, Chester, and Quincy 836 PM PDT Fri Sep 25 2020 ...WIND ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 2 PM PDT MONDAY... * WHAT...East to Northeast winds 20 to 30 mph with gusts up to 45 mph...locally 55 mph expected. * WHERE...Northeast Foothills/Sacramento Valley and Western Plumas County/Lassen Park Counties. * WHEN...From 2 AM Sunday to 2 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and a few trees could be blown down and power outages may result. Wildfires within the advisory area could have explosive growth. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015>018-063-270200- /O.CON.KSTO.WI.Y.0014.200927T0900Z-200928T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 836 PM PDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph...locally 50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 2 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
635 WWUS76 KSTO 262145 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 245 PM PDT Sat Sep 26 2020 ...Gusty north winds late tonight through Monday morning.. .A strong pressure gradient will develop over Northern California this weekend behind a trough dropping through the Great Basin. This will bring a period of strong and gusty east to Northeast winds late tonight through Monday morning. CAZ066-068-271400- /O.CON.KSTO.WI.Y.0014.200927T0900Z-200928T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- Including the cities of Paradise, Chester, and Quincy 245 PM PDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO 2 PM PDT MONDAY... * WHAT...East to Northeast winds 20 to 30 mph with gusts up to 45 mph...locally 55 mph expected. * WHERE...Northeast Foothills/Sacramento Valley and Western Plumas County/Lassen Park Counties. * WHEN...From 2 AM Sunday to 2 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and a few trees could be blown down and power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015>018-063-271400- /O.CON.KSTO.WI.Y.0014.200927T0900Z-200928T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 245 PM PDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph... locally 50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 2 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
732 WWUS76 KSTO 270959 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 259 AM PDT Sun Sep 27 2020 ...Gusty North to East Winds through Monday Morning.. .A strong pressure gradient will develop over Northern California this weekend behind a trough dropping through the Great Basin. This will bring a period of strong and gusty east to Northeast winds late tonight through Monday morning. CAZ066-068-280000- /O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- Including the cities of Paradise, Chester, and Quincy 259 AM PDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... * WHAT...East to Northeast winds 20 to 30 mph with gusts up to 45 mph...locally 55 mph expected. * WHERE...Northeast Foothills/Sacramento Valley and Western Plumas County/Lassen Park Counties. * WHEN...From 2 AM Sunday to 2 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and a few trees could be blown down and power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015>018-063-280000- /O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 259 AM PDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph... locally 50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 2 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
315 WWUS76 KSTO 272204 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 304 PM PDT Sun Sep 27 2020 ...Gusty North to East Winds through Monday Morning.. .Gusty winds remain in the forecast through tomorrow morning. The strongest winds will be observed in the northern and western side of the Sacramento Valley and the Sierra and adjacent foothills. Winds begin to decrease late tomorrow morning. CAZ066-068-280400- /O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- Including the cities of Paradise, Chester, and Quincy 304 PM PDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph... locally up to 60 mph expected for favored gaps and canyons. * WHERE...Northeast Foothills/Sacramento Valley and Western Plumas County/Lassen Park Counties. * WHEN...From now until to 2 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and a few trees could be blown down and power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015>018-063-280300- /O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 304 PM PDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph... locally up to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From now to 8 PM PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
727 WWUS76 KSTO 280343 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 843 PM PDT Sun Sep 27 2020 ...Gusty North to East Winds through Monday Morning.. .Gusty winds remain in the forecast through tomorrow morning. The strongest winds will be observed in the northern and western side of the Sacramento Valley and the Sierra and adjacent foothills. Winds begin to decrease late tomorrow morning. CAZ066-068-282100- /O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- Including the cities of Paradise, Chester, and Quincy 843 PM PDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph... locally up to 60 mph expected for favored gaps and canyons. * WHERE...Northeast Foothills/Sacramento Valley and Western Plumas County/Lassen Park Counties. * WHEN...From now until to 2 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and a few trees could be blown down and power outages may result. Wildfires within the advisory area could have explosive growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
378 WWUS76 KSTO 282053 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 153 PM PDT Mon Sep 28 2020 CAZ066-068-282200- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-200928T2100Z/ Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- Including the cities of Paradise, Chester, and Quincy 153 PM PDT Mon Sep 28 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased to below advisory levels. Localized gusty winds could be possible through the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Sep 25, 2:24 PM PDT, 58 minutes earlier.
Area forecast discussion, Sep 25, 2:24 PM PDT, 58 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 224 PM PDT Fri Sep 25 2020 .SYNOPSIS... Temperatures will warm over the weekend along and will be accompanied with drier and windier conditions. This will lead to critical fire weather conditions starting Saturday night and continuing through Monday morning. Above normal temperatures and dry conditions linger into late next week. && .DISCUSSION... Another mainly clear satellite image for interior northern California this afternoon, with some high clouds sliding over the region. Satellite imagery is also picking up activity on the August Complex over in Trinity County, with patch smoke and haze being blown over into Shasta and Tehama counties. Zonal flow is forecast to linger over the area tonight, before an upper level ridge works it way over the west coast. Might get a small Delta Breeze for the southern Sacramento and northern San Joaquin counties, but it won't be as impactful as it was the last few nights. In addition to the weaker winds, high elevation clouds are expected to drift over a good portion of norCal. Expect overnight lows to be several degrees warmer tonight due to the cloud cover. Tomorrow, the upper level ridge advances towards the west coast. This will consequently result in a pronounced warming and drying trend for the region. The wind will reverse from the present moist onshore flow to a dry, offshore north to east wind setup. While there has been some model run-to- run inconsistencies over the past few days; the most recent ensemble trends have bumped up, particularly in the European ensembles. Opted to favor the increased winds starting Saturday night and continuing through Monday morning. These conditions combined with hot and extremely dry weather will result in critical fire weather conditions. Thus, as a result, we have upgraded the Fire Weather Watch to a Red Flag Warning for most of interior northern CA from 9PM Saturday to 12PM Monday. North to east winds of 15 to 25 mph with gusts up to 40 mph will be possible for the Valley and foothills; however, locally favored gaps and canyons, such as Jarbo Gap, may see gusts up to 45 to 55 mph. Extreme caution should be taken to prevent new fire starts. As mentioned earlier, this ridge will promote warming throughout the region. Widespread 90s will return to the Sacramento and northern San Joaquin Valleys for Sunday and Monday, at a minimum. Can't rule out the chance of some communities hitting 100 deg F. Corresponding heat risks will be in the low to moderate categories with general impacts to those sensitive to the heat. Models keep the ridge in place into the middle of the week. More details are provided in the extended portion of this discussion. // Rowe/KR && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... A highly amplified ridge will bring warmer than normal temperatures and dry weather to interior NorCal next week. High temperatures will be anywhere from 8 to 15 degrees above average next week with temperatures around 100 degrees possible in the northern Sacramento Valley. Areas of moderate heat risk will be seen throughout the week in portions of the Valley and foothills which may impact any sensitive groups including outdoor workers. Extremely dry conditions are expected each day; however, winds will be lighter which will help mitigate fire weather concerns. Dry weather is likely to continue through the weekend. && .AVIATION... Mainly VFR conditions for the next 24 hours with the exception of local MVFR possible at RDD/RBL due to wildfire FU/HZ. Gusts up to 25 knots in the Delta vicinity with winds elsewhere generally below 12 knots. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 PM Saturday to noon PDT Monday for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:08 AM PDT | Red Flag Warning | STO | 3 days |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.